Alert archive / New Jersey / Winter Weather Advisories in 2016

Winter Weather Advisory 1, NWS Philadelphia/Mount Holly

January 8, 2016Morris County, Sussex County, Warren County, New Jersey; Carbon County, Monroe County, Northampton County, Pennsylvania

NWS Philadelphia/Mount Holly issued this winter weather advisory at Jan 8, 2016, 3:46 AM EST for Morris County, Sussex County, Warren County, New Jersey; Carbon County, Monroe County, Northampton County, Pennsylvania. It took effect at Jan 8, 2016, 10:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2016, 3:46 AM EST (08:46 UTC)
In effect from
Jan 8, 2016, 10:00 PM EST
Expired
Jan 9, 2016, 9:00 AM EST
In force
11 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Carbon County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 124 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS41 KPHI 080846
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
346 AM EST FRI JAN 8 2016

NJZ001-PAZ055-082100-
/O.NEW.KPHI.WW.Y.0001.160109T0300Z-160109T1200Z/
SUSSEX-MONROE-
INCLUDING THE CITIES OF...NEWTON...STROUDSBURG
346 AM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER WEATHER
ADVISORY FOR MIXED FREEZING RAIN AND POSSIBLY SNOW...WHICH IS IN EFFECT
FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY.

* LOCATIONS...MONROE COUNTY PENNSYLVANIA AND SUSSEX COUNTY NEW
  JERSEY, ESPECIALLY THE TERRAIN ABOVE 1000 FEET. 

* HAZARD TYPES...FREEZING RAIN AND POSSIBLY SNOW. 

* ACCUMULATIONS...A TRACE TO LESS THAN 1 TENTH INCH GLAZE AND IF
  IT SNOWS, LESS THAN 1 INCH OF SNOW.

* WINDS...EAST TO NORTHEAST 10 MPH OR LESS.

* TEMPERATURES...MAINLY IN THE LOWER 30S.

* IMPACTS...MAINLY IN THE HIGHER TERRAIN WHERE PERIODS OF LIGHT
  FREEZING RAIN, POSSIBLY MIXED WITH A LITTLE SNOW WILL PROBABLY
  PRODUCE SLIPPERY CONDITIONS FOR A TIME, ESPECIALLY NEAR AND
  AFTER MIDNIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT
HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY.

SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO
EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST
EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER

&&

$$

DRAG
4 follow-up statements
946 
WWUS41 KPHI 082021
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
321 PM EST FRI JAN 8 2016


NJZ007-008-PAZ054-062-090900-
/O.EXA.KPHI.WW.Y.0001.160109T0300Z-160109T1200Z/
WARREN-MORRIS-CARBON-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...JIM THORPE...
BETHLEHEM...EASTON
321 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER
WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...WHICH IS IN EFFECT
FROM 10 PM THIS EVENING TO 7 AM EST SATURDAY.

* LOCATIONS...POCONOS...PORTIONS OF THE LEHIGH VALLEY...AND
  NORTHWEST NEW JERSEY.

* HAZARD TYPES...FREEZING RAIN AND SOME SNOW.

* ACCUMULATIONS...A TRACE TO LESS THAN 1 TENTH INCH OF ICE AND A
  DUSTING OF SNOW.

* WINDS...EAST TO NORTHEAST 10 MPH OR LESS.

* TEMPERATURES...LOWS WILL BE NEAR 30.

* IMPACTS...EVEN TRACE AMOUNTS OF FREEZING RAIN WILL LEAD TO
  SLIPPERY CONDITIONS ON ROADWAYS, ESPECIALLY BRIDGES AND OVER
  PASSES FROM LATE THIS EVENING CONTINUING THROUGH JUST AFTER
  SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT
HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY.

SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO
EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST
EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER

&&

$$

NJZ001-PAZ055-090900-
/O.EXT.KPHI.WW.Y.0001.160109T0300Z-160109T1400Z/
SUSSEX-MONROE-
INCLUDING THE CITIES OF...NEWTON...STROUDSBURG
321 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING
TO 9 AM EST SATURDAY...

* LOCATIONS...MONROE COUNTY PENNSYLVANIA AND SUSSEX COUNTY NEW
  JERSEY.

* HAZARD TYPES...FREEZING RAIN AND SNOW.

* ACCUMULATIONS...LESS THAN A TENTH OF AN INCH OF ICE
  ACCUMULATION...AND A DUSTING OF SNOW.

* WINDS...EAST TO NORTHEAST 10 MPH OR LESS.

* TEMPERATURES...LOWS WILL BE IN THE UPPER 20S.

* IMPACTS...EVEN TRACE AMOUNTS OF FREEZING RAIN WILL LEAD TO
  SLIPPERY CONDITIONS ON ROADWAYS, ESPECIALLY BRIDGES AND OVER
  PASSES FROM LATE THIS EVENING CONTINUING THROUGH MID SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT
HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY.

SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO
EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST
EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER

&&

$$

JOHNSON
887 
WWUS41 KPHI 090224
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
924 PM EST FRI JAN 8 2016


NJZ001-PAZ055-091200-
/O.CON.KPHI.WW.Y.0001.160109T0300Z-160109T1400Z/
SUSSEX-MONROE-
INCLUDING THE CITIES OF...NEWTON...STROUDSBURG
924 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY...

* LOCATIONS...MONROE COUNTY PENNSYLVANIA AND SUSSEX COUNTY NEW 
  JERSEY. 

* HAZARD TYPES...FREEZING RAIN AND SNOW.

* ACCUMULATIONS...LESS THAN A TENTH OF AN INCH OF ICE 
  ACCUMULATION...AND A DUSTING OF SNOW. 

* WINDS...EAST TO NORTHEAST 10 MPH OR LESS.

* TEMPERATURES...LOWS WILL BE IN THE UPPER 20S.

* IMPACTS...EVEN TRACE AMOUNTS OF FREEZING RAIN WILL LEAD TO
  SLIPPERY CONDITIONS ON ROADWAYS... ESPECIALLY BRIDGES AND OVER
  PASSES OVERNIGHT CONTINUING THROUGH MID SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT
HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY.

SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO
EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST
EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER

&&

$$

NJZ007-008-PAZ054-062-091200-
/O.CON.KPHI.WW.Y.0001.160109T0300Z-160109T1200Z/
WARREN-MORRIS-CARBON-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...JIM THORPE...
BETHLEHEM...EASTON
924 PM EST FRI JAN 8 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* LOCATIONS...POCONOS...PORTIONS OF THE LEHIGH VALLEY...AND 
  NORTHWEST NEW JERSEY. 

* HAZARD TYPES...FREEZING RAIN AND SOME SNOW.

* ACCUMULATIONS...A TRACE TO LESS THAN 1 TENTH INCH OF ICE AND A 
  DUSTING OF SNOW. 

* WINDS...EAST TO NORTHEAST 10 MPH OR LESS.

* TEMPERATURES...LOWS WILL BE NEAR 30.

* IMPACTS...EVEN TRACE AMOUNTS OF FREEZING RAIN WILL LEAD TO
  SLIPPERY CONDITIONS ON ROADWAYS... ESPECIALLY BRIDGES AND OVER
  PASSES DURING THE OVERNIGHT HOURS CONTINUING THROUGH JUST AFTER
  SUNRISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT
HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY.

SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO
EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST
EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER

&&

$$
582 
WWUS41 KPHI 090827
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 AM EST SAT JAN 9 2016


NJZ007-008-PAZ054-062-090930-
/O.CAN.KPHI.WW.Y.0001.000000T0000Z-160109T1200Z/
WARREN-MORRIS-CARBON-NORTHAMPTON-
INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...JIM THORPE...
BETHLEHEM...EASTON
327 AM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WINTER WEATHER ADVISORY.

TEMPERATURES ARE SEVERAL DEGREES ABOVE FREEZING CURRENTLY AND
LITTLE TO NO PRECIPITATION IS EXPECTED THROUGH THE NEXT SEVERAL
HOURS. TEMPERATURES WILL CONTINUE TO REMAIN ABOVE FREEZING SO THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

$$

NJZ001-PAZ055-091400-
/O.CON.KPHI.WW.Y.0001.000000T0000Z-160109T1400Z/
SUSSEX-MONROE-
INCLUDING THE CITIES OF...NEWTON...STROUDSBURG
327 AM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATIONS...MONROE COUNTY PENNSYLVANIA AND SUSSEX COUNTY NEW 
  JERSEY.

* HAZARD TYPES... LIGHT FREEZING RAIN.

* ACCUMULATIONS...A TRACE OF ICE.

* WINDS...EAST 5 MPH OR LESS.

* TEMPERATURES...NEAR FREEZING.

* IMPACTS...EVEN TRACE AMOUNTS OF FREEZING RAIN WILL LEAD TO
  SLIPPERY CONDITIONS ON ROADWAYS... ESPECIALLY BRIDGES AND OVER
  PASSES THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

REPORT SNOW AND ICE ACCUMULATION TO THE NATIONAL WEATHER SERVICE
BY CALLING OUR TRAINED SPOTTER LINE...POSTING TO THE NWS MOUNT
HOLLY FACEBOOK PAGE...OR USING TWITTER @NWS_MOUNTHOLLY.

SNOWFALL AND ICE ACCUMULATION FORECAST MAPS IN ADDITION TO
EXPERIMENTAL PROBABILISTIC SNOWFALL INFORMATION FOR THE LATEST
EVENT ARE AVAILABLE ONLINE AT WWW.WEATHER.GOV/PHI/WINTER

&&

$$
797 
WWUS41 KPHI 091359
WSWPHI

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 AM EST SAT JAN 9 2016

NJZ001-PAZ055-091500-
/O.EXP.KPHI.WW.Y.0001.000000T0000Z-160109T1400Z/
SUSSEX-MONROE-
INCLUDING THE CITIES OF...NEWTON...STROUDSBURG
859 AM EST SAT JAN 9 2016

...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING...

TEMPERATURES ACROSS MOST OF THE AREA HAVE RISEN ABOVE FREEZING,
WITH ONLY A FEW ISOLATED SPOTS NEAR 32 DEGREES OVER THE HIGHEST
ELEVATIONS. A CONTINUE UPWARD TREND IN TEMPERATURES IS EXPECTED,
AND THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter weather advisory went out at Jan 8, 1:09 AM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 8, 1:09 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
109 AM EST FRI JAN 8 2016

.SYNOPSIS...
HIGH PRESSURE CENTERED IN QUEBEC WILL BE RIDGED DOWN THE EASTERN
SEABOARD THROUGH FRIDAY NIGHT. AN OCCLUDING LOW PRESSURE SYSTEM
AND ASSOCIATED FRONTAL BOUNDARIES WILL AFFECT THE AREA SATURDAY
NIGHT INTO SUNDAY. HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST
MONDAY NIGHT INTO TUESDAY, BEFORE LOW PRESSURE MOVES TO OUR NORTH
TUESDAY INTO WEDNESDAY. THIS LOW WILL PULL A COLD FRONT ACROSS THE
AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. HIGH PRESSURE BRIEFLY
RETURNS LATE WEDNESDAY, BEFORE A QUICK MOVING CLIPPER SYSTEM MOVES
TOWARD THE AREA THURSDAY.

&&

.NEAR TERM /THROUGH TODAY/...
1 AM UPDATE: RCD AN ISOLATED REPORT OF FREEZING DRIZZLE AND ISSUED
AN SPS. RADAR CLEAN. FALLING OUT OF A SHALLOW DECK OF CLOUDS BASED
NEAR 1000 FT. IF WE RCV OTHER RELIABLE REPORTS, WILL ISSUE A FREEZING
DRIZZLE ADVY. HWO UPDATED. WILL UPDATE ZONES SHORTLY.

1145 PM EARLY ESTF:SKY COVER AFFECTS RADIATIONAL COOLED TEMPS.
LOWERED TEMPS 5F NW NJ. ADJUSTED/TEMPS/DEWS AND SKYCOVER ELSEWHERE.
THE REGION ALONG AND N OF I-80 SHOULD BE CLEAR ALL NIGHT AND QUITE
COLD IN THE VALLEYS...LOWS NEAR 10. ELSEWHERE, TEMPS ARE SUBJECT
TO THE VARIABILITY OF THE CHANGING CLOUD COVER.

THERE IS A WELL-DEFINED SUBSIDENCE INVERSION AT AROUND 4 KFT MSL.
MOISTURE WAS TRAPPED BENEATH THE INVERSION, RESULTING IN
PERSISTENT STRATOCU AS FAR NORTH AS THE I-78 CORRIDOR. THE LATEST
NAM/RAP/HRRR MODEL SOUNDINGS (THESE MODELS HAVE HAD THE BEST
HANDLE ON THE CLOUD COVER THUS FAR) INDICATE ONLY MINIMAL SWD
PROGRESS OF THE CLEARING TONIGHT.

THERE WILL BE A LARGE TEMP GRADIENT FROM N TO S TONIGHT. FOR THE
POCONOS AND NW NJ,

TODAY...CONSIDERABLE CLOUDINESS. WILL DROP THE MENTION OF RAIN IN
THE 1230 AM UPDATE.

&&

.SHORT TERM /TONIGHT/...
VERY FEW CHANGES IN THIS TIME PERIOD COMPARED TO PREVIOUS
FORECAST. MODEL BLEND FOR HIGH TEMPERATURE RESULTS IN FORECAST
TEMPERATURES JUST A DEGREE OR TWO WARMER THAN TODAY. MORE
NOTICEABLE IS THE INCREASE IN SURFACE DEWPOINTS AS A WEAK STORM
SYSTEM APPROACHES. QPF AMOUNTS ARE VERY LIGHT BUT ICING APPEARS
POSSIBLE MONROE AND SUSSEX COUNTY HIGH ELEVATIONS IN THE 11 PM TO
6 AM TIME FRAME.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AFTER A WARM AND WET START TO THE FORECAST THIS WEEKEND, COLD
AND DRIER AIR RETURNS TO THE AREA FOR THE REMAINDER OF THE WEEK.

SATURDAY, THE SHORT WAVE AND WARM FRONT SHOULD HAVE LIFTED NORTH
OF THE AREA, SO MOST PRECIPITATION SHOULD HAVE ENDED ACROSS THE
AREA. THERE WILL REMAIN A CHANCE OF LIGHT RAIN DURING THE DAY,
ESPECIALLY ACROSS NORTHEAST PENNSYLVANIA AND NORTHERN NEW JERSEY
WITH THE UPSLOPE POTENTIAL. HOWEVER, THE MAIN RAIN EVENT WILL BE
OVERNIGHT SATURDAY INTO SUNDAY.

AN OCCLUDED LOW PRESSURE SYSTEM WILL BE LIFTING OUT OF THE OHIO
VALLEY AND INTO THE EASTERN GREAT LAKES SATURDAY NIGHT INTO SUNDAY,
PULLING THE ASSOCIATED FRONTAL BOUNDARIES ACROSS THE AREA EARLY
SUNDAY MORNING. RAIN SHOULD BEGIN OVERRUNNING THE SYSTEM AND START
MOVING INTO OUR SOUTHERN AREAS EARLY IN THE NIGHT SATURDAY, THEN
PROGRESS NORTHWARD THROUGH THE NIGHT. PW VALUES REACH CLOSE TO ONE
INCH ACROSS MUCH OF THE AREA, WITH SOME AREAS SLIGHTLY HIGHER,
AND THERE COULD ALSO BE SOME VERY WEAK INSTABILITY. SO THERE WILL
BE THE POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAINFALL
OVERNIGHT INTO EARLY SUNDAY MORNING. WHILE THERE COULD BE A FEW
LIGHTNING STRIKES OR RUMBLES OF THUNDER, WE HAVE KEPT THUNDER OUT
OF THE GRIDS FOR NOW.

RAIN SHOULD BE TAPERING OFF THROUGH THE DAY SUNDAY AS THE LOW
PRESSURE AND FRONTAL BOUNDARY LIFT TO OUR NORTH. AS THE LOW PULLS TO
THE NORTH SUNDAY NIGHT INTO MONDAY, HIGH PRESSURE BEGINS TO BUILD IN
FROM THE SOUTH. THIS WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS
THE AREA AND LEAD TO GUSTY WINDS OVERNIGHT SUNDAY INTO MONDAY;
WINDS COULD GUST 30 MPH OR HIGHER AT TIMES SUNDAY NIGHT INTO
MONDAY. DRY WEATHER WILL CONTINUE THROUGH MONDAY NIGHT.

ON TUESDAY, AN AREA OF LOW PRESSURE WILL QUICKLY MOVE OUT OF THE
GREAT LAKES REGION INTO SOUTHEASTERN CANADA, BRINGING A FRONTAL
BOUNDARY ACROSS THE AREA LATE TUESDAY INTO TUESDAY NIGHT. THE
FORECAST IS MOSTLY DRY WITH THIS FRONTAL PASSAGE AS THERE IS LIMITED
MOISTURE, BUT WE HAVE INCLUDED A SLIGHT CHANCE FOR SNOW ACROSS THE
NORTHERN AREAS WHERE THERE IS THE BEST MOISTURE AND LIFT POTENTIAL.

THERE IS SOME UNCERTAINTY IN THE FORECAST ON WEDNESDAY. THE GFS
LOOKS LIKE A GOOD WINDEX EVENT WITH STEEP LAPSE RATES AND GOOD MID-
LOW LEVEL MOISTURE COINCIDING WITH THE TROUGH ALOFT. HOWEVER, THE
ECMWF MOVES THIS PAST THE AREA TUESDAY NIGHT, LIMITING THE POTENTIAL
FOR PRECIPITATION. FOR NOW WE'LL KEEP THE WEATHER DRY, BUT WOULD NOT
BE SURPRISED TO AT LEAST SEE SOME FLURRIES CONTINUE INTO NEXT
WEDNESDAY.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THROUGH 12Z...CIGS 1500-2500 FT MAY BRIEFLY SCATTER OUT. LIGHT
NORTH TO NORTHEAST WIND.

AFTER 12Z FRIDAY...CIGS WILL GRADUALLY RISE WHILE MORE BREAKS IN
THE MVFR STRATOCU SHOULD DEVELOP FROM NE TO SW BUT IT'LL LIKELY BE
GRADUAL. EXTENDED THE MVFR CIGS (2500-3000 FT) INTO THE AFTERNOON
FROM THE PHILLY AREA TERMINALS SOUTHWARD. NE WINDS WILL BE UNDER
10 KT.

FRIDAY NIGHT...A MIXTURE OF SLEET/FREEZING RAIN POSSIBLE FAR
NORTHERN AREAS ALONG AND NORTH OF I-80, NORTH OF TAF SITES.
OTHERWISE, A PERIOD OF LIGHT RAIN OR SPRINKLES IS POSSIBLE AT THE
TAF SITES, AFTER 03Z/9. CONDITIONS PROBABLY LOWERING THROUGH MVFR.

OUTLOOK...

SATURDAY...MVFR LIKELY WITH SOME LIGHT RAIN POSSIBLE, MAINLY
ABE/RDG.

SATURDAY NIGHT-SUNDAY...IFR CONDITIONS WITH RAIN, POSSIBLY
MODERATE TO HEAVY AT TIMES. IMPROVING LATE SUNDAY.

SUNDAY NIGHT-MONDAY...MOSTLY VFR. GUSTY WEST-NORTHWEST WINDS
DEVELOPING. GUSTS 25-30 KT POSSIBLE.

MONDAY NIGHT-TUESDAY...VFR. GUSTY SOUTH-SOUTHWEST WINDS POSSIBLE
DURING THE DAY TUESDAY. GUSTS AROUND 20 KT POSSIBLE.

&&

.MARINE...
LIGHT WIND TRENDS NORTH TO NORTHEAST TONIGHT AS HIGH PRESSURE
DEVELOPS NORTH INTO QUEBEC. ATLANTIC OCEAN SEAS ARE IN THE 2 TO 4
FOOT RANGE.  WAVE HEIGHTS SHOULD BE 2 FEET OR LESS ON DELAWARE BAY.
THE EXCEPTION VCNTY 44009 WHERE SEAS NEAR 5 FT AND AN SCA FOR
HAZARDOUS HAS JUST BEEN ISSUED.

FRIDAY...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN RAISED
FOR OUR CENTRAL AND SOUTHERN ATLANTIC WATERS. SEAS ARE EXPECTED TO
INCREASE TO 5 FEET IN AN EASTERLY SWELL FROM THE STRONG LOW
PRESSURE SYSTEM PASSING OFF WELL TO OUR EAST. WINDS WILL REMAIN
UNDER 15 KNOTS.

FRIDAY NIGHT...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WAS
EXTENDED INTO FRIDAY NIGHT FOR OUR SOUTHERN COASTAL ATLANTIC
WATERS AND EXPANDED NORTHWARD FOR OUR NORTHERN COASTAL ATLANTIC
ZONES. SEAS EXPECTED TO BE 4-6 FT.

OUTLOOK...

SATURDAY-SATURDAY NIGHT...SEAS EXPECTED TO BUILD BACK ABOVE 5
FEET. WINDS INCREASE 25-30 KT OVERNIGHT AHEAD OF APPROACHING
STORM SYSTEM.

SUNDAY-MONDAY...WINDS INCREASE BEHIND STORM SYSTEM AND REMAIN
ABOVE SMALL CRAFT CRITERIA, POTENTIALLY REACHING GALE FORCE
SUNDAY NIGHT INTO MONDAY.

MONDAY NIGHT-TUESDAY...WINDS AND SEAS MAY REMAIN ABOVE SMALL CRAFT
CRITERIA EARLY MONDAY NIGHT, BEFORE FALLING BELOW OVERNIGHT MONDAY
INTO TUESDAY.

&&

.TIDES/COASTAL FLOODING...
WITH THE NEW MOON ON SATURDAY AND AN INCREASING FLOW EASTERLY FLOW,
TIDES COULD APPROACH THE MINOR COASTAL FLOOD LEVEL. CURRENTLY THE
TIDE WITH THE HIGHEST FORECAST IS SUNDAY MORNING. ALSO, BEHIND THE
STORM SYSTEM, STRONG NORTHWEST WINDS WILL DEVELOP. CURRENT ETSS
FORECASTS IN INDICATING THE POSSIBILITY OF APPROACHING BLOW OUT
FOR SOME AREAS, ESPECIALLY THE DELAWARE BAY AND POSSIBLY THE TIDAL
DELAWARE RIVER.

&&

.CLIMATE...
THE CURRENT 2015-16 WINTER HAS EXCEEDED THE LATEST OCCURRENCE
WITHOUT A TRACE OF SNOW (OR SLEET) IN PHILADELPHIA (JANUARY 6).
SOME PAST YEARS WHERE THE FIRST TRACE OF SNOWFALL WAS NOT RECORDED
UNTIL THE MONTH OF JANUARY.

1.  JANUARY 6TH IN 1995, 2002 AND 2016*
2.  JANUARY 3RD IN 1892 AND 1944

FURTHERMORE FOR PHILADELPHIA. IT NOW RANKS 13TH LATEST MEASURABLE
SNOW DATING BACK TO 1885. THOSE DATES OF LATEST MEASURABLE ARE:

1  2/3/1995
2  1/23/1890
3  1/22/1966
4  1/20/2000
5  1/19/2002
5  1/19/1950
7  1/18/2007
8  1/16/1992
9  1/13/1955
10 1/11/1938
11  1/9/1997
11  1/9/1993
13  1/7/2016
14  1/6/1919

FOR ATLANTIC CITY, A TRACE OF SNOWFALL HAS ALSO NOT OCCURRED THIS
WINTER. TO OUR KNOWLEDGE FROM THE AVAILABLE DATABASE HERE ARE THE
DATES FOR ATLANTIC CITY ON WHICH THERE WERE THE LATEST OCCURRENCES
OF A TRACE OF SNOWFALL....

1.  JANUARY 14TH IN 1966
2.  JANUARY 12TH IN 1949
3.  JANUARY 10TH IN 1932
4.  JANUARY  7TH IN 2002
5.  JANUARY  6TH IN 2016*

ALLENTOWN HAS ALREADY OBSERVED A TRACE OF SNOW/SLEET ON MULTIPLE
OCCASIONS THIS WINTER SEASON. WILMINGTON HAS ALSO RECORDED A TRACE
OF SNOW (FROM SLEET) BACK ON DECEMBER 19TH.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 AM THIS MORNING
     TO 6 AM EST SATURDAY FOR ANZ452>454.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING
     TO 6 AM EST SATURDAY FOR ANZ450-451.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EST
     SATURDAY FOR ANZ455.

&&

SYNOPSIS...DRAG/ROBERTSON
NEAR TERM...DRAG/KLEIN
SHORT TERM...DRAG/SZATKOWSKI
LONG TERM...ROBERTSON
AVIATION...DRAG/KLEIN/ROBERTSON
MARINE...DRAG/KLEIN/ROBERTSON
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jan 8, 12:54 AM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1254 AM EST FRI JAN 8 2016

NJZ001-007>010-PAZ054-055-061-062-090600-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH-
NORTHAMPTON-
1254 AM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SPOTTY FREEZING DRIZZLE IS POSSIBLE EARLY THIS MORNING. IT COULD
CAUSE A FEW ICY SPOTS, ESPECIALLY ON BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR A PERIOD OF LIGHT FREEZING RAIN AND SLEET TO
OCCUR FRIDAY NIGHT INTO EARLY SATURDAY MORNING. THIS COULD PRODUCE
A LIGHT GLAZE, ESPECIALLY FOR UNTREATED SURFACES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ060-070-071-101>106-
090600-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
1254 AM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-090600-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1254 AM EST FRI JAN 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR GALE FORCE WIND GUSTS SUNDAY AND ESPECIALLY
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

..UPDATED FOR ICING JUST EAST OF ALLENTOWN PA EARLY TODAY..

In the hours before

Special weather statement, Jan 8, 12:51 AM EST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1251 AM EST FRI JAN 8 2016

NJZ007-009-PAZ062-105-080730-
WARREN-HUNTERDON-NORTHAMPTON-UPPER BUCKS-
INCLUDING THE CITIES OF...WASHINGTON...FLEMINGTON...BETHLEHEM...
EASTON...CHALFONT...PERKASIE
1251 AM EST FRI JAN 8 2016

...PATCHY FREEZING DRIZZLE POSSIBLE IN A PORTION OF EAST CENTRAL
PENNSYLVANIA AND NORTHWEST NEW JERSEY...

AT 1240 AM THERE WAS A REPORT OF FREEZING DRIZZLE IN WILLIAMS
TOWNSHIP OF NORTHAMPTON COUNTY. WHILE RADAR IS NOT SHOWING ANY
PRECIPITATION OVER OUR AREA, ITS POSSIBLE THAT DRIZZLE OR FREEZING
DRIZZLE MAY PERSIST IN A FEW SPOTS THROUGH 230 AM. THAT MIST WOULD
BE ENOUGH TO CAUSE SOME ICY SPOTS WHERE TEMPERATURES WERE BELOW
FREEZING.

DRAG
Local storm report, Jan 8, 1:15 AM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
115 AM EST FRI JAN 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 AM     FREEZING DRIZZLE WILLIAMS TWP            40.63N  75.23W
01/08/2016                   NORTHAMPTON        PA   TRAINED SPOTTER

            TRACE ICING ON WINDSHIELDS.

&&

EVENT NUMBER PHI1600001

STAFF

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 9:34 PM ESTSmall Craft Advisory for Hazardous SeasPHI18 hr
Jan 8, 3:14 AM ESTGale WatchPHI24 hr
Jan 8, 3:35 PM ESTSmall Craft AdvisoryPHI30 hr

Nearby

Winter Weather Advisories in New Jersey, 2016Winter Weather Advisories in Pennsylvania, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.